MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 2.7 MM LOCKING SCREW 18 MM LENGTH; PLATE, FIXATION, BONE

ZIMMER BIOMET, INC. 2.7 MM LOCKING SCREW 18 MM LENGTH; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: 0001822565-2019-00343.Medical product: distal lateral tibial plate left 6 holes 94 mm length; item# (b)(4), lot# 63139620.Source: (b)(6).Visual inspection of the returned product noted discoloration on the plate and the screw head.The returned products were sent to sem for additional evaluation.The foreign elements (c, n, o, na, mg, p, cl, k, and ca) identified in the discoloration indications on the distal lateral fibular plate and locking screw sample noted could be from various potential contaminants including biological soft tissue and bone, dried biological fluids (i.E.Blood), bone cement (calcium phosphate-based), corrosion/metal oxide product or various decontamination solutions (i.E.Hospital detergents).Therefore, the source of these elements is inconclusive.Signs of pitting corrosion observed within the locking threads on the screw sample and no indications of pitting corrosion observed on the plate sample.The eds analysis of the discoloration free area on the distal lateral fibular plate and locking screw samples showed that the elements identified in the spectra were consistent with (b)(4).Device history record (dhr) was reviewed for deviations and/ or anomalies with no deviations / anomalies identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that a plate was explanted due to the customer thinking that it was linked to an ongoing investigation of the plp product at the hospital.There is no additional information available at this time.

Brand Name
2.7 MM LOCKING SCREW 18 MM LENGTH
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9888002
Report Number0001822565-2020-01118
Device Sequence Number19628970
Product Code HRS
UDI-Device Identifier00889024100688
UDI-Public(01)00889024100688
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063303
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number47482801802
Device Lot Number63470831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;